Alert archive / North Dakota / Frost Advisories in 2006

Frost Advisory 2, NWS Bismarck, ND

September 18, 200624 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at Sep 18, 2006, 2:35 PM MDT for 24 counties in North Dakota. It took effect at Sep 19, 2006, 2:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2006, 2:35 PM MDT (20:35 UTC)
In effect from
Sep 19, 2006, 2:00 AM MDT
Expired
Sep 19, 2006, 7:00 AM MDT
In force
5 hr
Issued by
NWS Bismarck, ND
All 24 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 124 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 182035
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
335 PM CDT MON SEP 18 2006

...PATCHY FROST LIKELY WEST AND CENTRAL TONIGHT...

.DECREASING WINDS AND CLOUDS TONIGHT WILL ALLOW TEMPERATURES TO
DIP INTO THE LOWER 30S ACROSS WEST AND CENTRAL NORTH DAKOTA. THIS
WILL MEAN THE LIKELIHOOD OF FROST ACROSS THE REGION. PERSONS
WISHING TO PROTECT TENDER PLANTS SHOULD COVER THEM OR PLACE THEM
INDOORS. 

NDZ001>005-009>013-017>022-031>035-040>046-190445-
/O.NEW.KBIS.FR.Y.0002.060919T0800Z-060919T1300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
335 PM CDT MON SEP 18 2006 /235 PM MDT MON SEP 18 2006/

...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT
/7 AM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM
CDT /7 AM MDT/ TUESDAY. 

TEMPERATURES WILL FALL INTO THE LOWER 30S OVERNIGHT CAUSING PATCHY
FROST LATE TONIGHT. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
ABELING
2 follow-up statements
000 
WWUS73 KBIS 190454
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1154 PM CDT MON SEP 18 2006

...PATCHY FROST LIKELY WEST AND CENTRAL TONIGHT...

.DECREASING WINDS AND CLOUDS TONIGHT WILL ALLOW TEMPERATURES TO
DIP INTO THE LOWER 30S ACROSS WEST AND CENTRAL NORTH DAKOTA. THIS
WILL MEAN THE LIKELIHOOD OF FROST ACROSS THE REGION. PERSONS
WISHING TO PROTECT TENDER PLANTS SHOULD COVER THEM OR PLACE THEM
INDOORS.

NDZ001>005-009>013-017>022-031>035-040>046-191300-
/O.CON.KBIS.FR.Y.0002.060919T0800Z-060919T1300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
1154 PM CDT MON SEP 18 2006 /1054 PM MDT MON SEP 18 2006/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
8 AM CDT /7 AM MDT/ TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
8 AM CDT /7 AM MDT/ TUESDAY. 

TEMPERATURES WILL FALL INTO THE LOWER 30S OVERNIGHT CAUSING
PATCHY FROST LATE TONIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KBIS 190849
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
349 AM CDT TUE SEP 19 2006

...FROST LIKELY WEST THIS MORNING...THEN CENTRAL TONIGHT...

.HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION...LEADING TO
DECREASING WINDS AND CLOUDS THIS MORNING AND TONIGHT. TEMPERATURES
WILL DIP INTO THE LOWER 30S ACROSS THE WEST THIS MORNING...THEN
CENTRAL TONIGHT. PERSONS WISHING TO PROTECT TENDER PLANTS SHOULD
COVER THEM OR PLACE THEM INDOORS.

NDZ003>005-011>013-021-022-035-046-191700-
/O.CAN.KBIS.FR.Y.0002.000000T0000Z-060919T1300Z/
/O.NEW.KBIS.FR.Y.0003.060920T0500Z-060920T1500Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
BURLEIGH-EMMONS-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...GARRISON...MCCLUSKY...BISMARCK...LINTON
349 AM CDT TUE SEP 19 2006

...FROST ADVISORY IS CANCELLED...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
WEDNESDAY. THE FROST ADVISORY FOR THIS MORNING HAS BEEN CANCELED...AS
CLOUD COVER WILL HOLD TEMPERATURES IN THE UPPER 30S AND LOWER 40S.

TEMPERATURES WILL FALL INTO THE LOWER 30S OVERNIGHT LEADING TO THE
DEVELOPMENT OF FROST LATE TONIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

NDZ023-025-036-037-047-048-050-051-191700-
/O.NEW.KBIS.FR.Y.0003.060920T0500Z-060920T1500Z/
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
349 AM CDT TUE SEP 19 2006

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
WEDNESDAY. 

TEMPERATURES WILL FALL INTO THE LOWER 30S OVERNIGHT LEADING TO THE
DEVELOPMENT OF FROST LATE TONIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

NDZ001-002-009-010-017>020-031>034-040>045-191300-
/O.CON.KBIS.FR.Y.0002.000000T0000Z-060919T1300Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...MOTT...ELGIN...
BOWMAN...HETTINGER...FORT YATES
349 AM CDT TUE SEP 19 2006 /249 AM MDT TUE SEP 19 2006/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS
MORNING. 

TEMPERATURES WILL CONTINUE TO FALL INTO THE LOWER 30S THIS MORNING
LEADING TO THE DEVELOPMENT OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JC

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 18, 2:30 PM MDT, 5 minutes earlier.

Area forecast discussion, Sep 18, 2:30 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT MON SEP 18 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
UPPER LOW EXITING THE REGION WITH WINDS DIMINISHING. HAVE CANCELLED
THE WIND ADVISORY FOR THE SOUTH CENTRAL THIS EVENING. CLOUDS
EXPECTED TO SLOWLY BREAKUP OVER THE WEST AND CENTRAL AS DRIER AIR
INFILTRATES FROM CANADA. LEFT PATCH FOG IN THE FORECAST WEST AND
ALSO ADDED FROST ADVISORY FOR ALL BUT THE EAST CENTRAL...JAMESTOWN
AND SOUTH WHERE WINDS AND RESIDUAL CLOUD COVER WILL KEEP TEMPS ABOVE
FREEZING. NEXT SYSTEM DUE IN FOR THE WEDNESDAY AND THURSDAY TIME
PERIOD. WRF MODEL FURTHER NORTH AND GFS SOUTH. THIS IS VERY SIMILAR
TO THE MODELS TRACKS OF THE PAST UPPER LOW. SO HAVE TRENDED TOWARD
THE WRF MODEL.

.LONG TERM...FRIDAY THROUGH MONDAY NIGHT...
STACKED UPPER LEVEL AND SURFACE LOW SITUATED OVER IOWA FRIDAY
MORNING DRIFTS GRADUALLY NORTHEASTWARD TO WISCONSIN BY SATURDAY
MORNING...THEN WELL TO THE EAST OF THE REGION TO NEAR TORONTO BY
SUNDAY MORNING. HAVE KEPT A CHANCE OF RAIN SHOWERS ON FRIDAY AND
FRIDAY NIGHT REGARDING THIS SYSTEM.

MEANWHILE A SHORTWAVE RIDGE BUILDS INTO NORTH DAKOTA ON SATURDAY
WITH NEARLY ZONAL FLOW OVER THE STATE FOR SUNDAY AND MONDAY. A
SURFACE LOW OVER NORTHERN ALBERTA ON SATURDAY MOVES EASTWARD INTO
SASKATCHEWAN AND MANITOBA BY SUNDAY MORNING AND REMAINS NORTH OF THE
INTERNATIONAL BORDER. I DID NOT INTRODUCE ANY PRECIPITATION CHANCES
SATURDAY THROUGH MONDAY SINCE MOST ENERGY AND SURFACE LOW PRESSURE
REMAINS IN SOUTHERN CANADA.

A WARMING TREND WITH HIGHS IN THE LOWER 60S FRIDAY WARMING TO THE
LOWER 70S SUNDAY AND MONDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/
TUESDAY FOR NDZ001-NDZ002-NDZ003-NDZ004-NDZ005-NDZ009-NDZ010-
NDZ011-NDZ012-NDZ013-NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-NDZ022-
NDZ031-NDZ032-NDZ033-NDZ034-NDZ035-NDZ040-NDZ041-NDZ042-NDZ043-
NDZ044-NDZ045-NDZ046.

&&

WAA/JV
Hazardous weather outlook, Sep 18, 3:36 AM MDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
436 AM CDT MON SEP 18 2006

NDZ018>023-025-031>037-040>048-050-051-190945-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
436 AM CDT MON SEP 18 2006 /336 AM MDT MON SEP 18 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR THIS MORNING OVER SOUTHWEST NORTH
DAKOTA.

A WIND ADVISORY IS ALSO IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST
NORTH DAKOTA THROUGH THIS AFTERNOON AND EARLY EVENING...RESPECTIVELY.

BREEZY NORTHWEST WINDS WILL CONTINUE TODAY OVER WESTERN AND
CENTRAL NORTH DAKOTA...DIMINISHING WEST TO EAST AS THE DAY
PROGRESSES. GUSTY WINDS ARE EXPECTED OVER THE SOUTHERN PART OF THE
FORECAST AREA...WITH SUSTAINED WINDS AROUND 30 MPH AND GUSTS UP TO
40 MPH. TRAVEL MAY BECOME HAZARDOUS...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-017-190945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-
436 AM CDT MON SEP 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 8:36 PM MDTWind AdvisoryBISAdams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more6 hr
Sep 18, 3:35 AM MDTWind AdvisoryBISAdams, Bowman, Burleigh, Dickey, Emmons, Foster and 13 more10 hr

Nearby

Frost Advisories in North Dakota, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.